Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Central theorems for cohomologies of certain solvable groups


Author: Hisashi Kasuya
Journal: Trans. Amer. Math. Soc. 369 (2017), 2879-2896
MSC (2010): Primary 20F16, 20G10, 20J06, 22E41; Secondary 22E25, 17B56, 57T15
DOI: https://doi.org/10.1090/tran/6837
Published electronically: October 12, 2016
MathSciNet review: 3592531
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the group cohomology of torsion-free virtually polycyclic groups and the continuous cohomology of simply connected solvable Lie groups can be computed by the rational cohomology of algebraic groups. Our results are generalizations of certain results on the cohomology of solvmanifolds and infra-solvmanifolds. Moreover as an application of our results, we give a new proof of the surprising cohomology vanishing theorem given by Dekimpe-Igodt.


References [Enhancements On Off] (What's this?)

  • [1] Donu Arapura and Madhav Nori, Solvable fundamental groups of algebraic varieties and Kähler manifolds, Compositio Math. 116 (1999), no. 2, 173-188. MR 1686777, https://doi.org/10.1023/A:1000879906578
  • [2] Oliver Baues, Infra-solvmanifolds and rigidity of subgroups in solvable linear algebraic groups, Topology 43 (2004), no. 4, 903-924. MR 2061212, https://doi.org/10.1016/S0040-9383(03)00083-1
  • [3] Oliver Baues and Fritz Grunewald, Automorphism groups of polycyclic-by-finite groups and arithmetic groups, Publ. Math. Inst. Hautes Études Sci. 104 (2006), 213-268. MR 2264837, https://doi.org/10.1007/s10240-006-0003-3
  • [4] O. Baues and B. Klopsch, Deformations and rigidity of lattices in solvable Lie groups, J. Topol. 6 (2013), no. 4, 823-856. MR 3145141, https://doi.org/10.1112/jtopol/jtt016
  • [5] Yves Benoist and Karel Dekimpe, The uniqueness of polynomial crystallographic actions, Math. Ann. 322 (2002), no. 3, 563-571. MR 1895707, https://doi.org/10.1007/s002080200005
  • [6] Kenneth S. Brown, Cohomology of groups, Graduate Texts in Mathematics, vol. 87, Springer-Verlag, New York-Berlin, 1982. MR 672956
  • [7] Kenneth S. Brown, Homological criteria for finiteness, Comment. Math. Helv. 50 (1975), 129-135. MR 0376820
  • [8] Armand Borel, Linear algebraic groups, 2nd ed., Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 1102012
  • [9] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups, 2nd ed., Mathematical Surveys and Monographs, vol. 67, American Mathematical Society, Providence, RI, 2000. MR 1721403
  • [10] Karel Dekimpe and Paul Igodt, Polycyclic-by-finite groups admit a bounded-degree polynomial structure, Invent. Math. 129 (1997), no. 1, 121-140. MR 1464868, https://doi.org/10.1007/s002220050160
  • [11] Nick Dungey, A. F. M. ter Elst, and Derek W. Robinson, Analysis on Lie groups with polynomial growth, Progress in Mathematics, vol. 214, Birkhäuser Boston, Inc., Boston, MA, 2003. MR 2000440
  • [12] Richard M. Hain, The Hodge de Rham theory of relative Malcev completion, Ann. Sci. École Norm. Sup. (4) 31 (1998), no. 1, 47-92 (English, with English and French summaries). MR 1604294, https://doi.org/10.1016/S0012-9593(98)80018-9
  • [13] Richard Hain, Remarks on non-abelian cohomology of proalgebraic groups, J. Algebraic Geom. 22 (2013), no. 3, 581-598. MR 3048547, https://doi.org/10.1090/S1056-3911-2013-00598-6
  • [14] G. Hochschild, Cohomology of algebraic linear groups, Illinois J. Math. 5 (1961), 492-519. MR 0130901
  • [15] G. Hochschild, Introduction to affine algebraic groups, Holden-Day, Inc., San Francisco, Calif.-Cambridge-Amsterdam, 1971. MR 0277535
  • [16] G. Hochschild and G. D. Mostow, Cohomology of Lie groups, Illinois J. Math. 6 (1962), 367-401. MR 0147577
  • [17] G. Hochschild and J.-P. Serre, Cohomology of group extensions, Trans. Amer. Math. Soc. 74 (1953), 110-134. MR 0052438
  • [18] Hisashi Kasuya, Minimal models, formality, and hard Lefschetz properties of solvmanifolds with local systems, J. Differential Geom. 93 (2013), no. 2, 269-297. MR 3024307
  • [19] Jens Carsten Jantzen, Representations of algebraic groups, Pure and Applied Mathematics, vol. 131, Academic Press, Inc., Boston, MA, 1987. MR 899071
  • [20] Larry A. Lambe and Stewart B. Priddy, Cohomology of nilmanifolds and torsion-free, nilpotent groups, Trans. Amer. Math. Soc. 273 (1982), no. 1, 39-55. MR 664028, https://doi.org/10.2307/1999191
  • [21] John McCleary, A user's guide to spectral sequences, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 58, Cambridge University Press, Cambridge, 2001. MR 1793722
  • [22] G. D. Mostow, Fully reducible subgroups of algebraic groups, Amer. J. Math. 78 (1956), 200-221. MR 0092928
  • [23] G. D. Mostow, Cohomology of topological groups and solvmanifolds, Ann. of Math. (2) 73 (1961), 20-48. MR 0125179
  • [24] Katsumi Nomizu, On the cohomology of compact homogeneous spaces of nilpotent Lie groups, Ann. of Math. (2) 59 (1954), 531-538. MR 0064057
  • [25] A. L. Onishchik and È. B. Vinberg (eds.), Lie groups and Lie algebras, III: Structure of Lie groups and Lie algebras, Encyclopaedia of Mathematical Sciences, vol. 41, Springer-Verlag, Berlin, 1994. A translation of Current problems in mathematics. Fundamental directions. Vol. 41 (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst.Nauchn. i Tekhn. Inform., Moscow, 1990 [MR1056485 (91b:22001)]; Translation by V. Minachin [V. V. Minakhin]. MR 1349140
  • [26] A. L. Onishchik and É. B. Vinberg (eds.), Lie groups and Lie algebras. II: Discrete subgroups of Lie groups and cohomologies of Lie groups and Lie algebras, Encyclopaedia of Mathematical Sciences, vol. 21, Springer-Verlag, Berlin, 2000. A translation of Current problems in mathematics. Fundamental directions. Vol. 21 (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst.Nauchn. i Tekhn. Inform. (VINITI), Moscow, 1988 [MR0968444 (89f:22001)]; Translated by John Danskin. MR 1756406
  • [27] M. S. Raghunathan, Discrete subgroups of Lie groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 68, Springer-Verlag, New York-Heidelberg, 1972. MR 0507234
  • [28] Claire Voisin, Hodge theory and complex algebraic geometry. I, Cambridge Studies in Advanced Mathematics, vol. 76, Cambridge University Press, Cambridge, 2002. Translated from the French original by Leila Schneps. MR 1967689

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20F16, 20G10, 20J06, 22E41, 22E25, 17B56, 57T15

Retrieve articles in all journals with MSC (2010): 20F16, 20G10, 20J06, 22E41, 22E25, 17B56, 57T15


Additional Information

Hisashi Kasuya
Affiliation: Department of Mathematics, Tokyo Institute of Technology, 1-12-1, O-okayama, Meguro, Tokyo 152-8551, Japan
Address at time of publication: Department of Mathematics, Graduate School of Science, Osaka University, Osaka 560-0043, Japan
Email: kasuya@math.titech.ac.jp, kasuya@math.sci.osaka-u.ac.jp

DOI: https://doi.org/10.1090/tran/6837
Keywords: Group cohomology of torsion-free virtually polycyclic group, continuous cohomology of simply connected solvable Lie group, rational cohomology of algebraic group, de Rham cohomology of solvmanifold
Received by editor(s): August 18, 2014
Received by editor(s) in revised form: May 6, 2015, and September 24, 2015
Published electronically: October 12, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society